Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 149, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 17, 2017, 5:25 AM CDT for Neosho County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 5:25 AM CDT (10:25 UTC)
- Expired
- Jun 17, 2017, 6:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
County Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:09 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3060 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted.
293
WUUS53 KICT 171025
SVRICT
KSC133-171130-
/O.NEW.KICT.SV.W.0149.170617T1025Z-170617T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
525 AM CDT SAT JUN 17 2017
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northeastern Neosho County in southeastern Kansas...
* Until 630 AM CDT
* At 523 AM CDT, a severe thunderstorm was located 10 miles south of
Moran, or 11 miles southeast of La Harpe, moving southeast at 25
mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing damaging straight-line winds and large
damaging hail. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3773 9530 3773 9509 3742 9509
TIME...MOT...LOC 1023Z 333DEG 20KT 3777 9518
HAIL...2.00IN
WIND...70MPH
$$
KLEINSASSER3 follow-up statements
994
WWUS53 KICT 171040
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
540 AM CDT SAT JUN 17 2017
KSC133-171130-
/O.CON.KICT.SV.W.0149.000000T0000Z-170617T1130Z/
Neosho KS-
540 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN NEOSHO COUNTY...
At 538 AM CDT, a severe thunderstorm was located 6 miles northwest of
Walnut, or 10 miles northeast of Erie, moving southeast at 25 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is likely producing damaging straight-line winds and
large damaging hail. SEEK SHELTER NOW inside a sturdy structure and
stay away from windows!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3773 9530 3773 9509 3742 9509
TIME...MOT...LOC 1038Z 333DEG 20KT 3769 9513
HAIL...2.00IN
WIND...70MPH
$$
KLEINSASSER551
WWUS53 KICT 171102
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
602 AM CDT SAT JUN 17 2017
KSC133-171130-
/O.CON.KICT.SV.W.0149.000000T0000Z-170617T1130Z/
Neosho KS-
602 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EAST CENTRAL NEOSHO COUNTY...
At 602 AM CDT, a severe thunderstorm was located near St. Paul,
moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Neosho County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3757 9519 3763 9509 3742 9509
TIME...MOT...LOC 1102Z 341DEG 26KT 3751 9511
HAIL...1.75IN
WIND...60MPH
$$
KLEINSASSER478
WWUS53 KICT 171123
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
623 AM CDT SAT JUN 17 2017
KSC133-171133-
/O.EXP.KICT.SV.W.0149.000000T0000Z-170617T1130Z/
Neosho KS-
623 AM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEOSHO COUNTY
WILL EXPIRE AT 630 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 AM CDT for
southeastern Kansas.
LAT...LON 3757 9519 3763 9509 3742 9509
TIME...MOT...LOC 1123Z 333DEG 20KT 3742 9505
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:42 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 17, 3:42 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Wichita KS 342 AM CDT Sat Jun 17 2017 .SHORT TERM...(Today through Monday night) Issued at 303 AM CDT Sat Jun 17 2017 Today-tonight: Main question today is when/where cap will break. Trends/consensus is that front will likely be about half way through forecast area by very late afternoon. Thinking given capping/warm air aloft, storms will likely wait until late afternoon at the earliest. Given extreme instability and favorable shear, severe storms appear likely. Some lingering post frontal rain showers/thunderstorm possible later in the evening with better cooling aloft. Secondary concern is heat indices. Values will flirt with warning criteria along most of the OK border counties and will upgrade for consistency. Also will extend the headlines another hour in the south where front will likely not be through. KSLN will flirt with a record high today. Sunday: Much cooler and drier air will overspread the area on Father's Day, with dewpoints down to the 50s and highs in the lower 80s. Outside chance that precipitation could linger past 1200 UTC, but given recent model trends, this seems unlikely. Mild airmass will remain in place as surface ridge drifts across forecast area on Monday. -Howerton .LONG TERM...(Tuesday through Friday) Issued at 303 AM CDT Sat Jun 17 2017 Tuesday-Friday: Will remain in northwest flow aloft through mid week when flow then transistions a bit more zonal. This may allow another front to move through on Friday with the next best chance for rain. Outside chance there could be a couple pds of storms rolling off the High Plains, but timing is notoriously difficult. Temperatures will generally climb throughout the period until friday. -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1044 PM CDT Fri Jun 16 2017 A line of thunderstorms will move southward across eastern Kansas late tonight with outflow winds from the north. Winds will recover and switch back around to the south/southwest Saturday morning, then a cold front will sink slowly southward in the afternoon across central Kansas. Thunderstorms are expected to redevelop along the front and move southward for late Saturday afternoon/night. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 101 67 83 62 / 20 50 10 0 Hutchinson 102 65 83 59 / 20 40 10 0 Newton 100 65 81 60 / 30 50 10 0 ElDorado 97 65 81 59 / 30 60 20 0 Winfield-KWLD 100 68 83 61 / 20 60 10 0 Russell 99 61 82 59 / 10 20 0 0 Great Bend 101 63 82 59 / 10 30 0 0 Salina 103 64 83 60 / 10 30 10 0 McPherson 102 64 82 59 / 20 40 10 0 Coffeyville 95 70 83 61 / 10 70 40 0 Chanute 95 68 82 60 / 20 70 30 0 Iola 95 67 82 59 / 30 70 30 0 Parsons-KPPF 95 69 82 60 / 10 70 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening for KSZ049-051>053-067>072-082-083. Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT this evening for KSZ092-093-098>100. Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening for KSZ091-092-094>096. && SHORT TERM...PJH LONG TERM...PJH AVIATION...CDJ
Hazardous weather outlook, Jun 17, 5:25 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 525 AM CDT Sat Jun 17 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 525 AM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are expected to develop late this afternoon, most likely somewhere roughly in the vicinity of Highway 50 and east of Newton. These storms will quickly develop and become severe. The threats will be up to 75 mph winds and baseball sized hail. Storms will persist into the evening as the front moves south. The storms may develop into a line as they move across southeast Kansas this later this evening, with damaging winds becoming the greatest threat. Heat indices of 100 to 112 are forecast for Saturday afternoon, with the highest values expected in the counties along the Oklahoma border. For more information check the Excessive Heat Advisory and Warning for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be periodic chances of thunderstorms from Tuesday through Friday. Some strong storms are likely during this period. Heat indices will flirt with 100 degrees on Wednesday afternoon over central and south central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening across South Central and Southeast Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Jun 17, 2:46 AM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Wichita KS 246 AM CDT SAT JUN 17 2017 KSZ072-170815- Allen KS- 246 AM CDT SAT JUN 17 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Allen County in southeastern Kansas... * Until 315 AM CDT * At 242 AM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Blue Mound to near Lone Elm...and moving southeast at 40 mph. wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Moran and Mildred. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issues by the National Weather Service. && A severe thunderstorm watch remains in effect until 700 AM CDT for southeastern Kansas. LAT...LON 3804 9530 3804 9508 3782 9508 TIME...MOT...LOC 0745Z 318DEG 42KT 3809 9504 3811 9529 KLEINSASSER
Local storm report, Jun 17, 5:08 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
508 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST MORAN 37.92N 95.17W
06/17/2017 E70 MPH ALLEN KS LAW ENFORCEMENT
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:46 AM CDT | Special Weather Statement | ICT | Allen | 29 min |
| Jun 17, 3:44 AM CDT | Excessive Heat Warning | ICT | Chautauqua, Cowley, Labette, Montgomery, Sumner | 12 hr |
| Jun 17, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 74 min |
| Jun 17, 6:05 AM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Jun 17, 6:51 AM CDT | Special Weather Statement | ICT | Labette | 24 min |
| Jun 17, 6:59 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.